Texas, 2019High Wind in Texas, November 29 to 30, 2019
November 29 to 30, 2019 · NWS MAF · 2 events in 1 county or zone
An upper level low pressure system moved across the Intermountain West and into the Central Plains. Strong winds mixed down into the higher elevations of the Guadalupe Mountains of West Texas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system moved across the Intermountain West and into the Central Plains. Strong winds mixed down into the higher elevations of the Guadalupe Mountains of West Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 29, 11:48 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Nov 29, 11:48 AM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1148 AM CST Fri Nov 29 2019
.DISCUSSION...
Please see the 18Z aviation discussion below.
&&
.AVIATION...
Conditions are slowly improving across the area, with only CNM and
HOB holding on to IFR/LIFR conditions at issuance. Expect VFR
conditions to return to CNM/HOB within the first hour or so of the
forecast period, and continue areawide thereafter. Winds at all
terminals will shift to the S/SW this afternoon, increasing and
becoming gusty, with gusts to 20-30kt possible. Wind speeds will
decrease after sunset tonight, though could remain elevated with
some intermittent gusts to 20-25kt, particularly at CNM/HOB.
&&
.PREV DISCUSSION... /issued 1125 AM CST Fri Nov 29 2019/
UPDATE...
Morning forecast update to allow the Dense Fog Advisory to expire.
DISCUSSION...
Visibilities are beginning to improve across the area and
fog will continue to dissipate through early this afternoon.
Therefore, the Dense Fog Advisory has been allowed to expire.
The forecast remains on track for the rest of today.
PREV DISCUSSION... /issued 811 AM CST Fri Nov 29 2019/
UPDATE...
Morning forecast update to add dense fog to grids and issue a
Dense of Advisory until 11 AM CST/10AM MST.
DISCUSSION...
Visibilities across the Permian Basin and Lea County have fallen
to around a 1/4 mile which will create hazardous travel conditions.
The fog will begin to dissipate later this morning.
PREV DISCUSSION... /issued 526 AM CST Fri Nov 29 2019/
DISCUSSION...
Please see the 12z aviation discussion below.
AVIATION...
Patchy fog and low CIG's are currently situated at
KCNM/KHOB/KMAF/KINK. Aforementioned sites will carry IFR/LIFR
designations into the morning before ceilings lift to VFR by
18/19z today. KFST and KPEQ will have the opportunity to fall to
MVFR for a time this morning due to low CIGS, but will also
recover to VFR by the afternoon. Gusty winds out of the west and
southwest expected during the day before dropping after sunset.
PREV DISCUSSION... /issued 334 AM CST Fri Nov 29 2019/
DISCUSSION...
Starting off the morning between an upper ridge extending up from
the gulf and a strong upper low over CA. A trough associated with
this low extends south to Mexico. This low will wobble east with
the trough swinging up across AZ and NM today crossing the Rockies
tonight. As this low moves across the plains Saturday it will set up
near zonal flow for the region with brief ridging over the West on
Sunday. High pressure continues for the first part of the week with
mild wx expected. On Wednesday the next upper low will move ashore
CA and quickly move east reaching the southern plains by Thursday.
High pressure will return behind it.
Moist conditions from recent rain and easterly upslope flow has
resulted in overnight fog... visibilities cratered by midnight with a
number of locations around the Western and Central Permian Basin
going down to a 1/4 mile but most of these have come up. At this
time not planning on going with a dense fog advisory but if
conditions worsen one could be necessary. As the upper trough
approaches expect wind speeds to pick up today across the mountains
and adjacent plains. Will upgrade the High Wind Watch for the
Guadalupes and Davis Mtns today to a warning and issue a Wind
Advisory for the surrounding plains. The Davis Mtns warning falls
off at 00z tonight but the warning for the Guadalupes continues
through Saturday as may see multiple periods of high wind there.
East of the mountains expect the wind to become southerly later
today then swing around to the west tonight. A Pacific front will
blow through early Saturday. Sunday will see a light north wind/weak
frontal boundary move through early with the wind becoming light and
variable later in the day. Do have extensive cloud cover this
morning and while much of this will hang around during the day
expecting much warmer conditions today in the 60s and 70s. Temps
Saturday should be near normal and a bit cooler on Sunday. Looking
ahead for the coming week mild conditions are expected with near to
above normal temperatures.
The best chance for any additional rain looks to be today ahead of
the upper trough... there is a chance of showers with a few storms
over the east with a slight chance of showers over SE NM. Other
than that looking dry till late next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 45 63 35 58 / 10 0 0 0
Carlsbad 40 57 31 59 / 0 0 0 0
Dryden 52 71 43 68 / 0 0 0 0
Fort Stockton 46 64 38 62 / 0 0 0 0
Guadalupe Pass 32 49 31 51 / 10 0 0 0
Hobbs 38 55 30 56 / 0 0 0 0
Marfa 37 57 25 61 / 0 0 0 0
Midland Intl Airport 45 63 35 59 / 0 0 0 0
Odessa 45 63 35 59 / 0 0 0 0
Wink 43 63 32 62 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory until 5 PM MST this afternoon for Eddy County
Plains.
High Wind Warning until 5 PM MST Saturday for Guadalupe
Mountains of Eddy County.
TX...Wind Advisory until 6 PM CST this evening for Central Brewster
County-Davis Mountains Foothills-Eastern Culberson County-
Marfa Plateau-Van Horn and Highway 54 Corridor.
High Wind Warning until 5 PM MST Saturday for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
High Wind Warning until 6 PM CST this evening for Davis
Mountains.
&&
24/84Hazardous weather outlook, Nov 29, 11:35 AM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1135 AM CST Fri Nov 29 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-301745-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1135 AM CST Fri Nov 29 2019 /1035 AM MST Fri Nov 29 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
A High Wind Warning remains in effect for the Guadalupe, Delaware,
and Davis mountains through the afternoon. A Wind Advisory remains
in effect across northern Brewster County, the Davis Mountains
foothills, Marfa Plateau, and Culberson and Eddy Counties through
this afternoon as well.
There is a slight chance of thunderstorms for the northeast Permian
Basin and Lower Trans Pecos this afternoon.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A High Wind Warning remains in effect for the Guadalupe and Delaware
mountains through Saturday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains Above 7000 Feet
- When
- November 29, 12:51 PM CST to November 30, 6:51 PM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Guadalupe Mountains Above 7000 Feet
- When
- November 29, 4:38 PM CST to November 30, 6:38 PM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Arizona, November 29 to 30, 20193 deaths · $50,000 · 1 event
- Tornadoes in Arizona, November 29, 2019$140,000 · EF0 · 2 events
- Tornadoes in Arizona, November 29, 2019$105,000 · EF0 · 2 events
- High Wind and Strong Wind in California, November 29, 2019$100,000 · 56 kt wind · 3 events
- High Wind and Strong Wind in New Mexico, November 29 to 30, 2019$50,000 · 61 kt wind · 16 events
- Hail in Oklahoma, November 29, 2019$70,000 · 2 in hail · 5 events
- Damaging Winds in Arizona, November 29, 2019$45,000 · 58 kt wind · 4 events
- Flash Flooding in Arizona, November 29, 2019$31,000 · 2 events
- Winter Storm in Montana, November 29 to 30, 201925 events
- Winter Storm in South Dakota, November 29 to 30, 201924 events
- Blizzard and Winter Storm in South Dakota, November 29 to 30, 201924 events
- Flooding and High Wind in California, November 29 to 30, 201950 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865531, 865530.